Alert archive / Minnesota / Wind Chill Advisories in 2015

Wind Chill Advisory 2, NWS Grand Forks, ND

January 5, 201518 counties in Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this wind chill advisory at Jan 5, 2015, 3:13 PM CST for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at Jan 5, 2015, 6:00 PM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2015, 3:13 PM CST (21:13 UTC)
In effect from
Jan 5, 2015, 6:00 PM CST
Expired
Jan 7, 2015, 12:00 AM CST
In force
30 hr
Issued by
NWS Grand Forks, ND
All 35 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.2 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2015-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2015-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

707 
WWUS43 KFGF 052113
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
313 PM CST MON JAN 5 2015

MNZ001-002-004>009-013>017-022-023-NDZ006>008-014>016-024-026>030-
054-070000-
/O.NEW.KFGF.WC.Y.0002.150106T0000Z-150107T0000Z/
WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...ADAMS
313 PM CST MON JAN 5 2015

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM CST TUESDAY. 

* WIND CHILL VALUES...25 BELOW TO 40 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ003-024-027>032-040-NDZ038-039-049-052-053-061800-
/O.NEW.KFGF.WC.Y.0002.150106T0600Z-150106T1800Z/
CLAY-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS...
DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE...VALLEY CITY...FARGO...
LISBON...GWINNER...WAHPETON
313 PM CST MON JAN 5 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST TUESDAY. 

* WIND CHILL VALUES...25 BELOW TO 40 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
5 follow-up statements
534 
WWUS43 KFGF 060327
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
927 PM CST MON JAN 5 2015

MNZ001-002-004>009-013>017-022-023-NDZ006>008-014>016-024-026>030-
054-070000-
/O.CON.KFGF.WC.Y.0002.000000T0000Z-150107T0000Z/
WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...ADAMS
927 PM CST MON JAN 5 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY. 

* WIND CHILL VALUES...25 BELOW TO 40 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ003-024-027>032-040-NDZ038-039-049-052-053-061800-
/O.CON.KFGF.WC.Y.0002.150106T0600Z-150106T1800Z/
CLAY-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS...
DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE...VALLEY CITY...FARGO...
LISBON...GWINNER...WAHPETON
927 PM CST MON JAN 5 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY. 

* WIND CHILL VALUES...25 BELOW TO 40 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
661 
WWUS43 KFGF 060941
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
341 AM CST TUE JAN 6 2015

MNZ001-002-004>009-013>017-022-023-NDZ006>008-014>016-024-026>030-
054-071800-
/O.NEW.KFGF.WC.W.0002.150107T0000Z-150107T1800Z/
/O.CON.KFGF.WC.Y.0002.000000T0000Z-150107T0000Z/
WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...ADAMS
341 AM CST TUE JAN 6 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST WEDNESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM
CST THIS EVENING. 

* WIND CHILL VALUES...25 BELOW TO 40 BELOW ZERO TODAY THEN FALLING
  TO 40 BELOW TO 50 BELOW ZERO TONIGHT.

* OTHER IMPACTS...THERE WILL BE SOME PATCHY BLOWING AND DRIFTING
  SNOW IN OPEN AREAS THIS AFTERNOON INTO THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ003-024-027-028-NDZ038-039-071800-
/O.NEW.KFGF.WC.W.0002.150107T0000Z-150107T1800Z/
/O.EXT.KFGF.WC.Y.0002.000000T0000Z-150107T0000Z/
CLAY-HUBBARD-WEST BECKER-EAST BECKER-BARNES-CASS-
INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS...
DETROIT LAKES...WOLF LAKE...VALLEY CITY...FARGO
341 AM CST TUE JAN 6 2015

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST WEDNESDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL
6 PM CST THIS EVENING. 

* WIND CHILL VALUES...25 BELOW TO 40 BELOW ZERO TODAY THEN FALLING
  TO 40 BELOW TO 50 BELOW ZERO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ029>032-040-NDZ049-052-053-071800-
/O.NEW.KFGF.WC.W.0002.150107T0600Z-150107T1800Z/
/O.EXT.KFGF.WC.Y.0002.000000T0000Z-150107T0600Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE...LISBON...GWINNER...
WAHPETON
341 AM CST TUE JAN 6 2015

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST WEDNESDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL
MIDNIGHT CST TONIGHT. 

* WIND CHILL VALUES...25 BELOW TO 40 BELOW ZERO TODAY AND THIS
  EVENING THEN FALLING TO 40 BELOW TO 50 BELOW ZERO LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
887 
WWUS43 KFGF 062052
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
252 PM CST TUE JAN 6 2015

MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030-
038-039-054-071800-
/O.CON.KFGF.WC.W.0002.150107T0000Z-150107T1800Z/
/O.CON.KFGF.WC.Y.0002.000000T0000Z-150107T0000Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...ADAMS
252 PM CST TUE JAN 6 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST WEDNESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST WEDNESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL
6 PM CST THIS EVENING. 

* WIND CHILL VALUES...FALLING TO 40 BELOW TO 50 BELOW ZERO.

* OTHER IMPACTS...THERE WILL BE SOME PATCHY BLOWING AND DRIFTING
  SNOW IN OPEN AREAS NEAR THE INTERNATIONAL BORDER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ029>032-040-NDZ049-052-053-071800-
/O.CON.KFGF.WC.W.0002.150107T0600Z-150107T1800Z/
/O.CON.KFGF.WC.Y.0002.000000T0000Z-150107T0600Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE...LISBON...GWINNER...
WAHPETON
252 PM CST TUE JAN 6 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST WEDNESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST WEDNESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL
MIDNIGHT CST TONIGHT. 

* WIND CHILL VALUES...FALLING TO 40 BELOW TO 50 BELOW ZERO LATE
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
107 
WWUS43 KFGF 070007
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
607 PM CST TUE JAN 6 2015

MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030-
038-039-054-071800-
/O.EXP.KFGF.WC.Y.0002.000000T0000Z-150107T0000Z/
/O.CON.KFGF.WC.W.0002.000000T0000Z-150107T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...ADAMS
607 PM CST TUE JAN 6 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...
...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. A WIND CHILL
WARNING REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY. 

* WIND CHILL VALUES...FALLING TO 40 BELOW TO 50 BELOW ZERO.

* OTHER IMPACTS...THERE WILL BE SOME PATCHY BLOWING AND DRIFTING 
  SNOW IN OPEN AREAS NEAR THE INTERNATIONAL BORDER THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ029>032-040-NDZ049-052-053-071800-
/O.CON.KFGF.WC.W.0002.150107T0600Z-150107T1800Z/
/O.CON.KFGF.WC.Y.0002.000000T0000Z-150107T0600Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE...LISBON...GWINNER...
WAHPETON
607 PM CST TUE JAN 6 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST WEDNESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST WEDNESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL
MIDNIGHT CST TONIGHT. 

* WIND CHILL VALUES...FALLING TO 40 BELOW TO 50 BELOW ZERO LATE 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$


DTR
022 
WWUS43 KFGF 070552
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1152 PM CST TUE JAN 6 2015

MNZ029>032-040-NDZ049-052-053-071800-
/O.EXP.KFGF.WC.Y.0002.000000T0000Z-150107T0600Z/
/O.CON.KFGF.WC.W.0002.150107T0600Z-150107T1800Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE...LISBON...GWINNER...
WAHPETON
1152 PM CST TUE JAN 6 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE WIND CHILL ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT. A
WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY. 

* WIND CHILL VALUES...FALLING TO AROUND 40 BELOW LATE TONIGHT AND
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030-
038-039-054-071800-
/O.CON.KFGF.WC.W.0002.000000T0000Z-150107T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...ADAMS
1152 PM CST TUE JAN 6 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY. 

* WIND CHILL VALUES...FALLING TO 40 BELOW TO 45 BELOW ZERO.

* OTHER IMPACTS...THERE WILL BE SOME PATCHY BLOWING AND DRIFTING 
  SNOW IN OPEN AREAS NEAR THE INTERNATIONAL BORDER THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$


DTR

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 3:00 PM CST, 13 minutes earlier.

Area forecast discussion, Jan 5, 3:00 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
300 PM CST MON JAN 5 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 300 PM CST MON JAN 5 2015

THE CONCERNS WILL BE WIND CHILLS THROUGH THIS PERIOD...AND
POTENTIAL BLOWING SNOW ON TUESDAY. MODELS IN DECENT AGREEMENT AND
WILL USE A BLEND.

A COLD FRONT NORTH OF THE REGION WILL APPROACH TONIGHT AND MOVE
THROUGH THE REGION ON TUESDAY. INCREASING WINDS TONIGHT AHEAD OF
THIS FEATURE WILL BE ENOUGH TO CAUSE WIND CHILL ADVISORY
CONDITIONS. CURRENTLY...THERE ARE CLOUDS ON SATELLITE IMAGERY
ASSOCIATED WITH THE COLD FRONT...AND SFC OBSERVATIONS INDICATE
FLURRIES. WILL FORECAST SIMILAR CONDITIONS AS THE COLD FRONT AFFECTS
THE REGION ON TUESDAY. WEAK COLD AIR ADVECTION BEHIND THE COLD
FRONT WILL PROVIDE MIXING TO AROUND 900MB...WITH GUIDANCE SETTLING
ON AROUND 30 KNOTS AT THIS LEVEL. BIAS CORRECTING MOS GUIDANCE
FROM PREVIOUS EVENTS SUGGESTS SUSTAINED WINDS AROUND 22-23 KNOTS.
DRIFTING SNOW IS LIKELY...BUT THESE SPEEDS LIKELY NOT ENOUGH TO
LOFT SNOW AND REDUCE VSBY OVER A WIDESPREAD AREA (ALTHOUGH PATCHY
BLOWING SNOW WOULD APPEAR LIKELY). CURRENT SNOW DEPTH MAP
INDICATES AREAS WITH >2 INCHES MAINLY NORTH OF HWY 2...AND WILL
LIMIT PATCHY BLOWING SNOW MENTION TO THIS AREA.

A COLDER AIRMASS WITH WINDS AOA 10 KNOTS WILL PROVIDE THE
POTENTIAL FOR WIND CHILL WARNING CRITERIA TUESDAY NIGHT. WILL
MENTION THIS IN AN UPDATED SPS.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 300 PM CST MON JAN 5 2015

WEDNESDAY-THURSDAY...A SHORTWAVE CLIPPER TYPE SYSTEM WITHIN THE
NORTHWEST FLOW ALOFT WILL BRING -SN CHANCES TO THE REGION WED
NIGHT INTO THUR MORNING. NOT MUCH PRECIP...BUT POSSIBLY AND INCH
OR TWO OF SNOW. THE MAIN CONCERN WILL BE WINDS ASSOCIATED WITH THE
COLD FRONT THAT WILL FOLLOW...AND ASSOCIATED BLOWING SNOW
CONCERNS. THE COVERAGE OF BLOWING SNOW WILL DEPEND ON HOW THE
DETAILS OF THE PRECEDING -SN (HOW MUCH FALL...WHERE DOES IT FALL).
MOST LIKELY WIND SPEEDS THUR AFTERNOON 25-35 MPH ALONG AND WEST OF
THE VALLEY...WHICH WOULD BE STRONG ENOUGH FOR AT LEAST AN ADVISORY
FOR BLOWING SNOW (IF ENOUGH SNOW FALLS AHEAD OF THE WINDS). WILL
MENTION THIS POSSIBILITY IN THE UPDATED SPS.

FRIDAY TO MONDAY...DRY AND COLD AS NW FLOW ALOFT CONTINUES TO ALLOW
REINFORCING SHOTS OF ARCTIC HIGH PRESSURE. MAX TEMPS IN THE SINGLE
DIGITS BELOW ZERO IN THE NORTH TO SINGLE DIGITS ABOVE IN THE SOUTH
FRIDAY...ABOUT 10 TO 15 DEGREES BELOW MID WINTER NORMALS. DAYTIME
HIGHS ARE EXPECTED TO GRADUALLY MODERATE SO THAT BY SUNDAY AND
MONDAY MAX VALUES WILL BE SINGLE DIGITS IN THE NORTH AND LOW TEENS
IN THE SOUTH. NO SNOW ACCUMULATIONS ARE EXPECTED THOUGH FLURRY
ACTIVITY CANNOT BE RULED OUT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1231 PM CST MON JAN 5 2015

VFR CONDITIONS EXPECTED TO CONTINUE THE NEXT 24HRS WITH WINDS 10KTS
OR LESS OVERNIGHT. LIGHT SNOW ACROSS WESTERN ND WILL SLIDE SOUTH OF
FARGO THIS EVENING...CIGS MAY LOWER TO 5 TO 8KFT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY
     FOR NDZ038-039-049-052-053.

     WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY
     FOR NDZ006>008-014>016-024-026>030-054.

MN...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY
     FOR MNZ003-024-027>032-040.

     WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY
     FOR MNZ001-002-004>009-013>017-022-023.

&&

SHORT TERM...TG
LONG TERM...TG/JK
AVIATION...JK
Hazardous weather outlook, Jan 5, 6:45 AM CST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
645 AM CST MON JAN 5 2015

MNZ001>009-013>017-022>024-027-028-031-032-NDZ006>008-014>016-024-
026>030-038-039-054-061245-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-EAST OTTER TAIL-
WADENA-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-
NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH-
645 AM CST MON JAN 5 2015

...A WIND CHILL WARNING IS IN EFFECT UNTIL NOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

BITTERLY COLD WIND CHILLS FROM 30 TO 45 BELOW ARE EXPECTED THROUGH
THIS MORNING. TEMPERATURES WILL WARM SOME BY THIS AFTERNOON...AND
WINDS WILL DECREASE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ARCTIC FRONT WILL MOVE THROUGH THE REGION TUESDAY
AFTERNOON. NORTHWEST WINDS MAY GUST UP TO 40 MPH...PRODUCING
BLOWING SNOW IN OPEN AREAS OF THE RED RIVER VALLEY. IN
ADDITION...DANGEROUS WIND CHILLS FROM 30 TO 45 BELOW ZERO WILL
DEVELOP BY TUESDAY AFTERNOON INTO EARLY WEDNESDAY.

SOME LIGHT SNOW IS POSSIBLE WEDNESDAY NIGHT INTO THURSDAY...BEFORE
ANOTHER ARCTIC FRONT MOVES THROUGH. NORTHWEST WINDS WILL INCREASE
AND MAY PRODUCE MORE BLOWING SNOW THURSDAY IN THE RED RIVER VALLEY.
EARLY INDICATIONS ARE THAT THE THURSDAY BLOWING SNOW POTENTIAL
COULD BE FAIRLY WIDESPREAD...SO STAY TUNED. DANGEROUS WIND CHILLS
ARE EXPECTED BEHIND THIS FRONT AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ029-030-040-NDZ049-052-053-061245-
WILKIN-WEST OTTER TAIL-GRANT-RANSOM-SARGENT-RICHLAND-
645 AM CST MON JAN 5 2015

...A WIND CHILL ADVISORY IS IN EFFECT UNTIL NOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS WIND CHILLS FROM 25 TO 35 BELOW ARE EXPECTED THIS
MORNING IN THE SOUTHERN RED RIVER VALLEY. LIGHT SNOW WILL DEVELOP
THIS AFTERNOON...AND UP TO AN INCH IS POSSIBLE MAINLY IN RANSOM
AND SARGENT COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME LIGHT SNOW IS POSSIBLE WEDNESDAY NIGHT INTO THURSDAY...BEFORE
ANOTHER ARCTIC FRONT MOVES THROUGH. NORTHWEST WINDS WILL INCREASE
AND MAY PRODUCE MORE BLOWING SNOW THURSDAY IN THE RED RIVER VALLEY.
EARLY INDICATIONS ARE THAT THE THURSDAY BLOWING SNOW POTENTIAL
COULD BE FAIRLY WIDESPREAD...SO STAY TUNED. DANGEROUS WIND CHILLS
ARE EXPECTED BEHIND THIS FRONT AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DK

Nearby

Wind Chill Advisories in Minnesota, 2015Wind Chill Advisories in North Dakota, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.